• Share. Be Supported. Recover.

    We are a friendly, safe community supporting each other's mental health. We are open 24 hours a day, 365 days a year.

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Cymbalta and Fluxoetine, terrible side effects, PLS HELP

P

purplehaze420

Member
Joined
Apr 14, 2020
Messages
23
Location
Miami
Hi everyone!

I have been struggling to find the right medication for me, it seems the ones I have taken have given me skewed effects.

Earlier this year after an attempted overdose and stay in the hospital, I was put on Cymbalta along with Buspar and Trazadone. Although the doctor never officially gave me a diagnosis I assumed it was depression and anxiety after researching the medications and seeing what they are usually used to treat.

I did not enjoy taking these meds one bit. While in the hospital and all on three, I felt like a loopy zombie.

After my stay, I was instructed to continue with the Buspar and Cymbalta and the Trazadone was more for sleep. My mom took control of my pills and decided she only wanted me to take Cymbalta because she felt the other two unnecessary. Why she would do that? I have no freaking clue. Her lack of support for me and my journey with mental health is a whole other story within itself.

I did not mind at the time because I did not like the effects of all three medications together. But I don't know if me stopping the other two had something to do with my reaction to the Cymbalta.

Taking Cymbalta did me no good. I was still depressed with negative thoughts, I could not sleep and felt restless, I was angry and irritated all the time, and my impulsiveness skyrocketed. Everything just felt so fast pace if that makes sense, from the way I acted to my thoughts and the way I talked and interacted with others. To others I looked elated and as if I was getting better but inside I was so confused and overwhelmed.

Last year, my doctor put me on Fluxoetine for depression and it had almost the exact same affect on me. I was able to get through 2 months of it but I had to ween myself off because of the way it was making me feel.

My therapist tells me it is imperative I see a psychiatrist soon so I can work on getting proper medication and diagnosis. But I honestly hate the idea of taking meds again, both my experiences with them have just been terrible. But my T tells me the best combination for me to start really healing is therapy + meds since I did actually try to overdose. She also said its possible I have not been on the meds long enough to get the desired effects. But being on them just did not feel right. The affect on me that I mentioned above was almost instant and within a few weeks of taking both medications I felt that way.

I just want to know if anyone else has taken these medications and felt the same or similar? And if so, what ended up happening with your situation?
 
Tawny

Tawny

Well-known member
Forum Guide
Joined
Nov 10, 2019
Messages
10,855
Location
England
They need to be take for 6 weeks minimum. I would personally say 3 months. Side effects are bad in the first couple of weeks sometimes, and then go away.

I have been on tons of different ones and sometimes, the ones with the worst initially side effects, turn out to be the best long term.

One medication to start i would think is best. One at a low dose, to test and see how you feel. You need to be in control of the process, the increase or waiting it out. I go very slowly when i make changes. More than one, and you don't know what is doing what. We need to feel every episode, every increase, and test how we feel on it and if we like it.
 
D

Deleted member 92692

Guest
Trazadone made me a zombie, fluxotine is an ssri which i am def in favour off. Ssris have helped me im conjunction with maois and and psych xx
 
P

purplehaze420

Member
Joined
Apr 14, 2020
Messages
23
Location
Miami
They need to be take for 6 weeks minimum. I would personally say 3 months. Side effects are bad in the first couple of weeks sometimes, and then go away.

I have been on tons of different ones and sometimes, the ones with the worst initially side effects, turn out to be the best long term.

One medication to start i would think is best. One at a low dose, to test and see how you feel. You need to be in control of the process, the increase or waiting it out. I go very slowly when i make changes. More than one, and you don't know what is doing what. We need to feel every episode, every increase, and test how we feel on it and if we like it.
Im setting up an appointment with a psychiatrist so Im going to work with them on that because the doses I were previously on were pretty high and I was put on so many at a time.

Thank you for your reply it definitely helped clear up my confusion. I gotta have patience and get through that 3 month period to see if the side effects go away. The process of finding the right medication feels very tedious at times 😓
 
D

Deleted member 92692

Guest
Im setting up an appointment with a psychiatrist so Im going to work with them on that because the doses I were previously on were pretty high and I was put on so many at a time.

Thank you for your reply it definitely helped clear up my confusion. I gotta have patience and get through that 3 month period to see if the side effects go away. The process of finding the right medication feels very tedious at times 😓
Def need a plan tailor made for you. We are all different. Hope you find some peace xx
 
P

purplehaze420

Member
Joined
Apr 14, 2020
Messages
23
Location
Miami
Dont end up on anti psych unless you really need them xx
I honestly don't even know what type of medication I need. I never received a set diagnosis from the doctor at the hospital so I don't even know what I am working with.
 
D

Deleted member 92692

Guest
You need a diagnosis first then take it from there. My docs experimented for years before geting me level
 
Tawny

Tawny

Well-known member
Forum Guide
Joined
Nov 10, 2019
Messages
10,855
Location
England
I would say to the psychiatrist, one medication at a time please. I would say too, I would like the lowest dose and go from there, see how i feel.
 
J

Jono

Well-known member
Joined
Dec 27, 2020
Messages
155
Location
Cornwall
Im setting up an appointment with a psychiatrist so Im going to work with them on that because the doses I were previously on were pretty high and I was put on so many at a time.

Thank you for your reply it definitely helped clear up my confusion. I gotta have patience and get through that 3 month period to see if the side effects go away. The process of finding the right medication feels very tedious at times 😓
I’m on fluoxetine at the moment , 4th week in fact and it is starting to get better so hang on in there:peace:
 
Similar threads
Thread starter Title Forum Replies Date
D Getting off Cymbalta, how to? Psychiatric Drugs/Medications Forum 3
C Duloxetine (Cymbalta, Yentreve) dosage Psychiatric Drugs/Medications Forum 2
Sparklypurplepaws duoxletine? cymbalta Psychiatric Drugs/Medications Forum 3
Uglulyx Cymbalta Shortage? Need help! Psychiatric Drugs/Medications Forum 2
M duluxotine{cymbalta} withdrawl Psychiatric Drugs/Medications Forum 2
L Cymbalta worries Psychiatric Drugs/Medications Forum 1
Poppy12 Duloxetine aka Cymbalta - Experiences? Psychiatric Drugs/Medications Forum 7
Uglulyx Here's a Bit of an Oddball Cymbalta Question Psychiatric Drugs/Medications Forum 3
N The Weather - Fluxoetine! Psychiatric Drugs/Medications Forum 17
N Can or Can't Sleep that will be the question - Fluxoetine! Psychiatric Drugs/Medications Forum 2
N Weather - Very low - Fluxoetine Psychiatric Drugs/Medications Forum 3
N Feeling Low -Weather - Fluxoetine Psychiatric Drugs/Medications Forum 10
N Fluxoetine - Back in Stock!/Tired Psychiatric Drugs/Medications Forum 2
N Very well balanced and stablised reduced to 5ml dose of Fluxoetine, to seek GP service for tapering and then off Fluxoetine permanently. Psychiatric Drugs/Medications Forum 3
N The Weather - Sinuses, Low and Down - Fluxoetine Increased Temporarily Psychiatric Drugs/Medications Forum 5
N Sleep Patterns Disturbed Overnight/Brother works part time during week/Fluxoetine Psychiatric Drugs/Medications Forum 1
N Reduction of Fluxoetine - GP call today - Positive Psychiatric Drugs/Medications Forum 4
N Fluxoetine, and Working Out Psychiatric Drugs/Medications Forum 3
N Loud Machinery In Gardens Area, General Gardens area/Fluxoetine Psychiatric Drugs/Medications Forum 1
N Very unsettled - Fluxoetine (For the moment, yes) Psychiatric Drugs/Medications Forum 6
N Those Autumn/Winter nightime blues,/Fluxoetine treatment Psychiatric Drugs/Medications Forum 35
N Weather Most Likely - Fluxoetine Psychiatric Drugs/Medications Forum 10
N Fluxoetine & Tiredness/Fatgiue - couldn't locate an older topic of t his Thread title Psychiatric Drugs/Medications Forum 11
N Terrible Night - Lack of Sleep, Reduced down Abilify temporarily to 20ml Psychiatric Drugs/Medications Forum 6
N Temporarily taking 15ml - reason, for sleeping better overnight, terrible previous night Psychiatric Drugs/Medications Forum 2
C Seroquel- having terrible effects and withdrawral Psychiatric Drugs/Medications Forum 3

Similar threads

Top